Left side abdominal ache

My husband has got pv jak2 positive. He has an enlarged spleen. Over the last 4 weeks he has got a permanent dull ache in his left side. Recently his gp called him in as his liver function test has shown his gamma gt levels are constantly rising he queried alcoholic!!!. My husband only has a couple of drinks on a weekend nothing heavy at all.i asked the gp could it be the asprin that's causing his levels to be high he said no. We are so confused as we've read up about asprin and it can change the enzymes in the liver. Does anyone know if there's anything you can take to ease discomfort for the spleen?

7 Replies

  • Hi Tracey123, I also have PV with elevated liver enzymes. My haematologist called it a fatty liver. Many people with PV also have a (non-alcoholic) fatty liver - on a PV Facebook support group someone asked a question recently about predominance of fatty livers and it turned out to be very very common! In my case, I don't drink and had a fatty liver before starting on aspirin. As for the spleen, you don't say what treatment your husband is following: some PV meds are found to reduce it (e.g. Interferon and Jakafi). He should mention the pain to his haematologist who should be able to advise further. Good luck!

  • GGT, one liver enzyme analysed to assess liver function, if raised, can also indicate blockages in blood vessels ie small clots. GGT indicates issues with blood flow to and from the liver. A liver ultrasound might be useful as the first port of call.

    Good luck, K

  • Hey tracey13 ... :)

    I also suffer greatly with an increasing dull aches and that sense of being full, all the time...

    I recently also began querying Aspirin and the reports I have read and advice received suggest that Aspirin can prove most harmful to the abdomen wall.

    Is your hubby's Aspirin 'Enteric Coated'?

    I am about to change to the 'Enteric coating' too... Again, apparently, they are designed to protect the stomach from the harsh effects of the Aspirin.

    It might be worth your while to quiz your GP or specialist.

    I will let you know how it goes for me in due course...

    Ciao... :)

    Steve (Sydney)

    Post Et (pre-fibrotic) MF

  • HI,

    I buy the coated asprin for my husband he also takes lansoperzole for stomach protection.

    He's just totally worn out I feel so helpless for him.

  • Hi Tracey, it might be a good idea for your husband to talk to his haematologist about this. Best wishes, Maz

  • HI maz,

    I've booked him a gp appointment for Saturday morning.

    He's got a consultant appointment on 4th October.

    The hydroxy was working really well but now I feel it's slowed down and not working as well as it was.

    We've spoken to the consultant about the liver gamma gt levels and the enlarged spleen but he didn't seemed worried.

    We will see what the gp says on Saturday.


  • Hi Tracey, hope it all goes well and it gets sorted out. Maz

You may also like...